MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a thrombectomy procedure of an arteriovenous fistula used for hemodialysis on an unknown date, a 7french (fr) sheath began leaking at the diaphragm.Access was gained via the patient's arm (site not specified) using an 18guage (g) needle and a cook 0.35" j wire.The complainant wasn't sure if calcification was present or if resistance was felt.The complainant also wasn't sure when in the procedure the leak occurred.Estimated blood loss was described as "minimal" with no medical intervention required.According to the initial reporter, the procedure was successfully completed.It was reported this event occurred multiple times.Please see medwatch report 1820334-2018-03507 for the additional event(s).
 
Additional Manufacturer Narrative
Correction: product lot # (mdr)- unknown, product lot #- unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation, evaluation: a review of the dimensional verification, complaint history, device history record, manufactures instructions, quality control, trends, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the dilator was not inserted into the introducer.There were slight kinks in the introducer tubing at 2mm and 6mm from the cap.The device had visible biological matter.The tubing was occluded with hemostats and water was injected into the side arm to test for leakage.The device leaked around the silicone disc.The connector cap was disassembled from the check flo body and the cap-to-bottom distance was 1.386¿.There was glue on the threads of the fitting, and there was glue in the cap.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Because the device was returned with two labels for lot 9024553 and lot 9118563, cook reviewed the device history record for both lots to check for related nonconformances and associated complaints.A review of the device history records showed no nonconforming events which could contribute to this failure mode.It should also be noted that the only complaints associated with these lot numbers have been received from the same user facility.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8164659
Report Number1820334-2018-03506
Device Sequence Number1960780
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)210824(10)9118563
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/11/2018
02/20/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/04/2019
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1